Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Non-simply connected minimal planar domains in $ \mathbb{H}^2\times\mathbb{R}$


Authors: Francisco Martín and M. Magdalena Rodríguez
Journal: Trans. Amer. Math. Soc. 365 (2013), 6167-6183
MSC (2010): Primary 53A10
DOI: https://doi.org/10.1090/S0002-9947-2013-05794-7
Published electronically: March 26, 2013
MathSciNet review: 3105746
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any non-simply connected planar domain can be properly and minimally embedded in $ \mathbb{H}^2\times \mathbb{R}$. The examples that we produce are vertical bi-graphs, and they are obtained from the conjugate surface of a Jenkins-Serrin graph.


References [Enhancements On Off] (What's this?)

  • 1. L.V. Ahlfors and L. Sario, Riemann Surfaces. Princeton University Press, 1960. MR 0114911 (22:5729)
  • 2. T. H. Colding and W. P. Minicozzi II,
    Minimal surfaces, volume 4 of Courant Lecture Notes in Mathematics,
    New York University Courant Institute of Mathematical Sciences, New York (1999). MR 1683966 (2002b:49072)
  • 3. T. H. Colding and W. P. Minicozzi II,
    An excursion into geometric analysis,
    in Surveys of Differential Geometry IX - Eigenvalues of Laplacian and other geometric operators, pages 83-146. International Press, edited by Alexander Grigor'yan and Shing Tung Yau (2004). MR 2195407 (2006j:53044)
  • 4. P. Collin and H. Rosenberg,
    Construction of harmonic diffeomorphisms and minimal graphs.
    Annals of Math. (2), 172 (2010), 1879-1906. MR 2726102 (2011i:53004)
  • 5. B. Daniel,
    Isometric immersions into $ \mathbb{S}^n\times \mathbb{R}$ and $ \mathbb{H}^n\times \mathbb{R}$ and applications to minimal surfaces.
    Trans. Amer. Math. Soc., 361 (2009), 6255-6282. MR 2538594 (2010g:53107)
  • 6. L. Ferrer, F. Martín and W. H. Meeks III,
    Existence of proper minimal surfaces of arbitrary topological type. Adv. Math., 231 (2012), no. 1, 378-413. MR 2935393
  • 7. L. Hauswirth,
    Minimal surfaces of Riemann type in three-dimensional product manifolds.
    Pacific Journal of Math., 224 (2006), 91-117. MR 2231653 (2007e:53004)
  • 8. L. Hauswirth, R. Sa Earp, and E. Toubiana,
    Associate and conjugate minimal immersions $ \mathbb{H}^2\times \mathbb{R}$.
    Tohoku Math. J., 60 (2008), 267-286. MR 2428864 (2009d:53081)
  • 9. A. Huber, On subharmonic functions and differential geometry in the large. Comment. Math. Helv., Vol. 32 (1957), 13-72. MR 0094452 (20:970)
  • 10. H. Jenkins and J. Serrin, The Dirichlet problem for the minimal surface equation, with infinite data. Bull. Amer. Math. Soc. 72 (1966) 102-106. MR 0185522 (32:2988)
  • 11. L. Mazet, M.M. Rodríguez, and H. Rosenberg,
    The Dirichlet problem for the minimal surface equation, with possible infinite boundary data, over domains in a Riemannian surface.
    Proc. London Math. Soc. (3), 102 (2011), 985-1023. MR 2806098
  • 12. W. H. Meeks III and J. Pérez,
    Embedded minimal surfaces of finite topology.
    Preprint, available at http://www.ugr.es/local/jperez/papers/papers.htm.
  • 13. W. H. Meeks III and J. Pérez,
    Conformal properties in classical minimal surface theory,
    in Surveys of Differential Geometry IX - Eigenvalues of Laplacian and other geometric operators, pages 275-336. International Press, edited by Alexander Grigor'yan and Shing Tung Yau, 2004. MR 2195411 (2006k:53015)
  • 14. W. H. Meeks III, J. Pérez, and A. Ros,
    Properly embedded minimal planar domains,
    preprint, available at http://www.ugr.es/local/jperez/papers/papers.htm.
  • 15. F. Morabito and M.M. Rodríguez,
    Saddle towers and minimal $ k$-noids in $ \mathbb{H}^2\times \mathbb{R}$.
    J. Inst. Math. Jussieu 11 (2012), no. 2, 333-349. MR 2905307
  • 16. B. Nelli and H. Rosenberg,
    Minimal surfaces in $ \mathbb{H}^2 \times \mathbb{R}$,
    Bull. Braz. Math. Soc., 33 (2002), 263-292.
    Zbl 1038.53011. MR 1940353 (2004d:53014)
  • 17. J. Pyo,
    New complete embedded minimal surfaces in $ \mathbb{H}^2\times \mathbb{R}$.
    Ann. Glob. Anal. Geom., 40 (2011), 167-176. MR 2811623
  • 18. M.M. Rodríguez,
    Minimal surfaces with limit ends in $ \mathbb{H}^2\times \mathbb{R}$.
    To appear in J. Reine Angew. Math., arXiv:1009.3524.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53A10

Retrieve articles in all journals with MSC (2010): 53A10


Additional Information

Francisco Martín
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, Fuentenueva, 18071, Granada, Spain
Email: fmartin@ugr.es

M. Magdalena Rodríguez
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, Fuentenueva, 18071, Granada, Spain
Email: magdarp@ugr.es

DOI: https://doi.org/10.1090/S0002-9947-2013-05794-7
Received by editor(s): July 26, 2011
Published electronically: March 26, 2013
Additional Notes: This research was partially supported by MEC-FEDER Grants no. MTM2007 - 61775 and MTM2011 - 22547 and a Regional J. Andalucía Grant no. P09-FQM-5088.
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society